Alert archive / New Mexico / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 88, NWS Albuquerque, NM

September 8, 2000Catron County, New Mexico

NWS Albuquerque, NM issued this severe thunderstorm warning at Sep 8, 2000, 7:25 PM MDT for Catron County, New Mexico. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Sep 8, 2000, 7:25 PM MDT (01:25 UTC)
Expired
Sep 8, 2000, 8:00 PM MDT
In force
35 min
Issued by
NWS Albuquerque, NM
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Catron County, NM

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 1.4 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 00:00Z on 2000-09-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 00:00Z on 2000-09-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 217 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2224 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
217 m²/s²
0-3 km storm-relative helicity
210 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

594 
WUUS55 KABQ 090125
SVRABQ
NMC003-090200-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
725 PM MDT FRI SEP 8 2000

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTH CENTRAL CATRON COUNTY IN WEST CENTRAL NEW MEXICO

* UNTIL 800 PM MDT

* AT 718 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 6 MILES SOUTHWEST OF QUEMADO LAKE...OR ABOUT 42
  MILES NORTH OF RESERVE...MOVING NORTHEAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE...
  OVER QUEMADO LAKE AT 730 PM MDT

SEVERE STORMS PRODUCE DAMAGING WINDS OF AT LEAST 60 MPH AND LARGE
HAIL. SEEK INDOOR SHELTER IN A STRONG BUILDING. AVOID WINDOWS

LAT...LON 3434 10869 3421 10854 3437 10832 3451 10849

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 8, 3:45 PM MDT, 3 hours 40 minutes earlier.

Area forecast discussion, Sep 8, 3:45 PM MDT, 3 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
345 PM MDT FRI SEP 8 2000

EXPECT BREEZY CONDITIONS NORTH AND EAST SATURDAY AS SHORTWAVE
CROSSES OVER SOUTHERN CO AND LEE SURFACE TROUGH DEVELOPS. UPPER
RIDGE BECOMES SUPPRESSED WITH ZONAL FLOW N LATE SAT/SUN AND HIGH
CENTER ENDING UP VCNTY EPZ.  AT THE SAME TIME MODELS DEPICT COUPLE
OF SHORTWAVES ROTATING OVER NRN NM. EXPECT THERE WILL BE GOOD DRYING
ASSOCIATED WITH PASSAGE OF THIS AFTERNOON/S SHORTWAVE AND NOT SURE
HOW MUCH MOISTURE WILL REMAIN...THEREFORE WILL HOLD ONTO LOW POPS
OVER THE NORTHERN AND WESTERN MOUNTAINS DURING THE WEEKEND. BETTER
MOISTURE LINGERS SOUTH AND EAST. EXTENDED PD INDICATES UPPER HIGH
RECOVERING NORTHWARD...BUT APPEARS THERE MAY BE A WINDSHIFT INTO NE
EARLY TUE FOR SOME COOLING. WON/T MESS WITH THAT FOR NOW.

ABQ BA 059/087 057/089 060 483-1
SAF BB 054/083 051/085 053 48411
TCC BA 060/090 059/090 058 48311

.ABQ...NONE.

Nearby

Severe Thunderstorm Warnings in New Mexico, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.